Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 91, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 14, 2017, 4:40 PM CDT for Clark County, Missouri; Lee County, Iowa; Hancock County, Illinois. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2017, 4:40 PM CDT (21:40 UTC)
- Expired
- Jun 14, 2017, 5:09 PM CDT
- In force
- 29 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lee County, IA, Hancock County, IL, Clark County, MO
The radar
The Quad Cities radar (KDVN), 138 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 4:46 PM CDT | HAIL 1 | 4 Nw Argyle, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1435 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
308
WUUS53 KDVN 142140
SVRDVN
ILC067-IAC111-MOC045-142230-
/O.NEW.KDVN.SV.W.0091.170614T2140Z-170614T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
440 PM CDT WED JUN 14 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Northwestern Hancock County in west central Illinois...
Lee County in southeastern Iowa...
northeast Clark County in northeastern Missouri...
* Until 530 PM CDT
* At 440 PM CDT, a severe thunderstorm was located near St.
Francisville, or 9 miles northeast of Kahoka, moving northeast at
25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fort Madison, Nauvoo, West Point, Donnellson, Montrose, Wayland,
Franklin, St. Paul, New Boston, Pilot Grove, Croton, Niota, St.
Francisville, Pontoosuc, Revere, Charleston, Nauvoo State Park, Lee
County Fairgrounds, Sawyer and Peaksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4037 9159 4048 9179 4080 9154 4068 9117
4061 9124 4058 9128 4054 9134 4053 9136
4051 9138
TIME...MOT...LOC 2140Z 226DEG 22KT 4053 9161
HAIL...1.00IN
WIND...60MPH
$$
MCCLURE3 follow-up statements
083
WWUS53 KDVN 142150
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
450 PM CDT WED JUN 14 2017
ILC067-IAC111-MOC045-142230-
/O.CON.KDVN.SV.W.0091.000000T0000Z-170614T2230Z/
Hancock IL-Lee IA-Clark MO-
450 PM CDT WED JUN 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN HANCOCK...LEE AND NORTHEAST CLARK COUNTIES...
At 448 PM CDT, a severe thunderstorm was located near New Boston, or
9 miles west of Nauvoo, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters. At 446 PM CDT...a trained spotter reported
quarter sized hail 4 miles northwest of Argyle.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fort Madison, Nauvoo, West Point, Donnellson, Montrose, Wayland,
Franklin, St. Paul, New Boston, Pilot Grove, Croton, Niota, St.
Francisville, Pontoosuc, Revere, Charleston, Nauvoo State Park, Lee
County Fairgrounds, Sawyer and Peaksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4037 9159 4048 9179 4080 9154 4068 9117
4061 9124 4058 9128 4054 9134 4053 9136
4051 9138
TIME...MOT...LOC 2148Z 226DEG 22KT 4056 9156
HAIL...1.00IN
WIND...60MPH
$$
MCCLURE122
WWUS53 KDVN 142201
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
501 PM CDT WED JUN 14 2017
MOC045-142210-
/O.CAN.KDVN.SV.W.0091.000000T0000Z-170614T2230Z/
Clark MO-
501 PM CDT WED JUN 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASS CLARK COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 800 PM CDT for
west central Illinois...southeastern Iowa...and northeastern
Missouri.
LAT...LON 4057 9168 4058 9169 4080 9154 4068 9117
4061 9124 4058 9128 4054 9134 4053 9136
4050 9139 4046 9146
TIME...MOT...LOC 2200Z 226DEG 22KT 4062 9149
$$
ILC067-IAC111-142230-
/O.CON.KDVN.SV.W.0091.000000T0000Z-170614T2230Z/
Hancock IL-Lee IA-
501 PM CDT WED JUN 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN HANCOCK AND CENTRAL LEE COUNTIES...
At 500 PM CDT, a severe thunderstorm was located near Franklin, or 7
miles west of Fort Madison, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fort Madison, Nauvoo, West Point, Donnellson, Montrose, Franklin, St.
Paul, New Boston, Pilot Grove, Niota, Croton, Pontoosuc, Charleston,
Nauvoo State Park, Lee County Fairgrounds, Sawyer, Summitville, Bluff
Park, Pollmiller Park and Wilson Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4057 9168 4058 9169 4080 9154 4068 9117
4061 9124 4058 9128 4054 9134 4053 9136
4050 9139 4046 9146
TIME...MOT...LOC 2200Z 226DEG 22KT 4062 9149
HAIL...1.00IN
WIND...60MPH
$$
MCCLURE622
WWUS53 KDVN 142209
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
509 PM CDT WED JUN 14 2017
IAC111-ILC067-142218-
/O.CAN.KDVN.SV.W.0091.000000T0000Z-170614T2230Z/
Hancock IL-Lee IA-
509 PM CDT WED JUN 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HANCOCK AND
LEE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm from Sawyer
to Fort Madison.
A severe thunderstorm watch remains in effect until 800 PM CDT for
west central Illinois...southeastern Iowa...and northeastern
Missouri.
LAT...LON 4057 9168 4058 9169 4080 9154 4068 9117
4061 9124 4058 9128 4054 9134 4053 9136
4050 9139 4046 9146
TIME...MOT...LOC 2205Z 226DEG 22KT 4066 9144
$$
MCCLUREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:43 PM CDT, 57 minutes earlier.
Area forecast discussion, Jun 14, 3:43 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 343 PM CDT Wed Jun 14 2017 .SYNOPSIS... Issued at 330 PM CDT Wed Jun 14 2017 Water vapor loop indicating closed upper low rolling northeastward acrs the SD/Canadian border region, with cyclonic southwesterlies arching down toward the mid MS RVR Valley. Embedded vort max/MCV noted in several surveillance imagery sources right acrs the local area, and should exit off to the east and northeast by early this evening. Other more upstream embedded vort max was located out acrs the Neb panhandle. Otherwise, flow still on track to become more westerly and progressive acrs the north half of the CONUS into the weekend, putting the local area under almost a daily chance for showers and thunderstorms through Sat night. && .SHORT TERM...(Tonight) ISSUED AT 330 PM CDT Wed Jun 14 2017 As the MCV exits to the east, it will take any lingering more significant convection with it by late afternoon. But will have to keep low to moderate CHC POPs for isolated to sctrd showers and storms streaming up out of MO and acrs mainly the southeastern half of the DVN CWA, ahead of the central plains wave and lingering llvl convergence on lingering outflow boundaries. But feel that there will be just a low chance that they will be strong to severe, especially later in the evening. This activity should wane too as the evening progresses and through midnight. Then, the central plains upper short wave trof approaches late tonight for a possible uptick in overnight and early thu morning convection for isolated to sctrd showers/storms in the southern and southeastern CWA, but marginal at best LLJ convergence make this another low confidence call...only low chc pops warranted Lows tonight in the 60s west of the MS RVR, to around 70 in the east. .LONG TERM...(Thursday through next Wednesday) ISSUED AT 330 PM CDT Wed Jun 14 2017 Thursday...Most of the day looks to be mostly sunny and dry, warming to around 90 or lower 90s in most of the area but sfc DPTs mixed down into the middle or lower 60s in the afternoon keep the Heat Index in check. Then an approaching upper trof in progressive westerlies, and arrival of a weak NNE-to-SSW oriented sfc front pushing into the western CWA from central IA, may allow for isolated to sctrd thunderstorms to POP up in central Ia and possibly make it into the far west central and northwestern CWA By late afternoon. Better support for more organized storm clusters or MCS activity tomorrow night laying out to the south acrs KS into MO. Then 12z models vary on another round of increased late night convection especially south of I80 after midnight and into early Fri morning. Friday...Various model solution outputs make for a muddled scenario this day. What ever happens Thu night and lingers into Fri morning convective debris-wise, will be a player in to what happens later in the day. But most solutions suggest a diurnal decrease by midday, and afternoon heating and destabilization into Fri evening. Then the next upstream S/W will look to interact with an increasing LLJ with THTA-E feed, which may allow for an MCS to develop acrs western IA Fri evening, and come acrs the state overnight into Sat morning with heavy rain and gusty wind potential. Saturday and Sunday...Latest suite of medium range models continue to suggest a stronger digging shortwave and sfc cold front may swing acrs the region to produce another storm event late Sat and Sat night, with strong forcing and vertical wind fields suggesting a severe storm threat depending on instability build up earlier in the day. A cooler, breezy day in store for Sunday behind the front. Monday through next Wednesday...Longer range indications suggest that GRT LKS troffiness will allow for a below normal temp regime early to mid week. Some chance for isolated to sctrd afternoon instability showers Mon and Tue, with a more organized shower chance toward Wed depending on timing of a northwest flow clipper-like system rippling down into the western GRT LKS. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) ISSUED AT 1246 PM CDT Wed Jun 14 2017 Main concern in this forecast period is the near term chance of thunderstorms. An upper level wave is moving across the area and storms are ongoing at the moment in the DBQ area and south of BRL. More storms are expected to develop in the next few hours along and east of the Mississippi River and pose a threat through early evening. After that time, VFR conditions will prevail although given the recent rain and light winds, a brief period of patchy fog cannot be ruled out around sunrise. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...12 SHORT TERM...12 LONG TERM...12 AVIATION...Wolf
Hazardous weather outlook, Jun 14, 4:26 PM CDT, 14 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 426 PM CDT Wed Jun 14 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-151000- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 426 PM CDT Wed Jun 14 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT Scattered severe thunderstorms will continue through 8 PM CDT generally along and east of the Mississippi River and along and south of the Interstate 80 corridor, and far northeastern Missouri. The main threats with these severe storms continues to be damaging wind and large hail, but an isolated tornado can not be ruled out. The storms should weaken and move out of the area after 7 or 8 PM CDT. Hot and humid conditions will continue through early evening away from the storms, with heat index readings as high as the mid 90s. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY There are periodic chances for thunderstorms Thursday night through Saturday night. For the first round Thursday night into early Friday morning, a few strong storms are possible in the counties along and south of highway 34. The main threats are strong wind gusts and lightning. There is a marginal risk for severe thunderstorms on Friday across the entire outlook area. The best chance for storms is Friday evening or Friday night. Damaging winds and large hail are possible with the strongest storms. Thunderstorm coverage will likely remain scattered. Strong or severe thunderstorms are possible Saturday afternoon into Saturday night. However, confidence is low with respect to timing and areal coverage. Please stay tuned to forecast updates through this week. .SPOTTER INFORMATION STATEMENT... Storm spotter activation is currently needed this afternoon and evening generally along and east of the Mississippi River, and far northeastern Missouri. 12
In the hours before
Local storm report, Jun 14, 3:32 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
332 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL JOHNSON SAUK TRAIL STAT 41.33N 89.89W
06/14/2017 M0.88 INCH HENRY IL LAW ENFORCEMENT
RELATED BY EMERGENCY MANAGER
&&
DCLocal storm report, Jun 14, 3:53 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
353 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL 1 SW LAKE THUNDERBIRD 41.21N 89.46W
06/14/2017 E0.75 INCH PUTNAM IL TRAINED SPOTTER
ALSO REPORTED WIND GUST OF 30 MPH.
&&
DCLocal storm report, Jun 14, 4:17 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
417 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG 3 S LA MOILLE 41.49N 89.28W
06/14/2017 BUREAU IL TRAINED SPOTTER
SPOTTER REPORTED LARGE TREE DOWN NEAR THE INTERSECTON OF
US 34 AND IL 89 SOUTH OF LA MOILLE. REPORT WAS RELAYED BY
NWS LOT.
&&
DCLocal storm report, Jun 14, 4:32 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
432 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL NEW BEDFORD 41.51N 89.72W
06/14/2017 M1.25 INCH BUREAU IL PUBLIC
VIA SOCIAL MEDIA PICTURE.
&&Local storm report, Jun 14, 4:33 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
433 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL WNW TISKILWA 41.30N 89.51W
06/14/2017 E0.25 INCH BUREAU IL TRAINED SPOTTER
VIA SOCIAL MEDIA.
&&Local storm report, Jun 14, 4:39 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
439 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG LADD 41.38N 89.21W
06/14/2017 BUREAU IL EMERGENCY MNGR
MULTIPLE TRES DOWN IN LADD. TIME OF THE EVENT WAS
ESTIMATED USING RADAR.
0408 PM TSTM WND DMG SPRING VALLEY 41.33N 89.20W
06/14/2017 BUREAU IL EMERGENCY MNGR
REPORTS OF MUTLIPLE TREES DOWN ALONG WITH POWER LINES.
POWER IS OUT IN TOWN. TIME OF THE EVENT WAS ESTIMATED
USING RADAR.
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:56 PM CDT | Severe Thunderstorm Warning | DVN | Clark | 49 min |
| Jun 14, 6:48 PM CDT | Special Weather Statement | DVN | Scotland | 57 min |
| Jun 14, 5:46 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Iowa, Johnson, Linn | 89 min |
| Jun 14, 11:19 AM CDT | Special Weather Statement | DVN | Buchanan | 26 min |
| Jun 14, 11:33 AM CDT | Special Weather Statement | DVN | Johnson | 27 min |
| Jun 14, 11:40 AM CDT | Special Weather Statement | DVN | Linn | 35 min |
| Jun 14, 12:26 PM CDT | Special Weather Statement | DVN | Cedar, Clinton, Jackson, Jones | 49 min |
| Jun 14, 1:51 PM CDT | Special Weather Statement | DVN | Louisa | 24 min |
| Jun 14, 1:57 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 48 min |
| Jun 14, 5:58 PM CDT | Special Weather Statement | DVN | Dubuque | 32 min |
| Jun 14, 6:03 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 20 min |
| Jun 14, 1:15 PM CDT | Special Weather Statement | DVN | Jo Daviess | 30 min |
| Jun 14, 2:22 PM CDT | Special Weather Statement | DVN | Henry | 38 min |
| Jun 14, 2:28 PM CDT | Special Weather Statement | DVN | McDonough | 17 min |
| Jun 14, 2:45 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry | 60 min |
| Jun 14, 3:37 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 38 min |
| Jun 14, 4:00 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Severe Thunderstorm Warnings in Iowa, 2017Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.